MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ALTIVATE ANATOMIC, OFFSET HUMERAL HEAD, 42X16

ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ALTIVATE ANATOMIC, OFFSET HUMERAL HEAD, 42X16
Catalog Number 520-42-316
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to impingement.The surgeon went with a smaller head.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the impingement.The previous surgery and the revision detailed in this investigation occurred 6.2 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (ncmr) # 39775 associated with part# 520-42-316, altivate anatomic, offset humeral head, 42x16 which documents a nonconformance that out of 20 quantity lot 1 item was rejected due to uneven polish on the area and it was sent to rework.The item was accepted after suitable operations.All items in the lot met the design, fit and function requirements and were accepted.The device and its applicable concomitant device were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the impingement.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical such as: poor bone density, inadequate soft tissue support, degenerative tissue, patient bone deterioration, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ALTIVATE SHOULDER
Common Device Name
ALTIVATE ANATOMIC, OFFSET HUMERAL HEAD, 42X16
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8176523
Report Number1644408-2018-01171
Device Sequence Number1620918
Product Code PAO
UDI-Device Identifier00190446176190
UDI-Public(01)00190446176190
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2023
Device Catalogue Number520-42-316
Device Lot Number956U1019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-07-000, LOT 888U1113
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR